On Diversification Given Asymmetry in Returns

  • Author(s): THOMAS E. CONINE, MAURRY J. TAMARKIN
  • Published: Apr 30, 2012
  • Pages: 1143-1155
  • DOI: 10.1111/j.1540-6261.1981.tb01081.x

ABSTRACT

Complete diversification is the rational investment strategy for a risk averse individual in a homogeneous securities market who considers only the first two moments of return. Observed behavior of market participants, however, demonstrates that the majority of individual investors hold imperfectly diversified portfolios.

The purpose of the present study is to examine one potential cause for this behavior which does not rely on imperfection in the capital market. Specifically, we show that given the existence of, and investor preference for, positive skewness, a rational investor may hold an optimal limited number of homogeneous risk assets.

Jump to menu

Main Navigation

Search the Site / Journal

Search Keywords

Search Tips

Members' Login

Credentials

Members' Options

Site Footer

View Mobile Version